Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 8, 2000, 7:34 PM CST for Milwaukee County, Waukesha County, Wisconsin. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 8, 2000, 7:34 PM CST (01:34 UTC)
- Expired
- Mar 8, 2000, 8:00 PM CST
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Milwaukee County, WI, Waukesha County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 7:35 PM CST | Hail 1 | Milwaukee, WI | |
| Mar 8, 7:52 PM CST | Thunderstorm Wind 58 M | Milwaukee, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 2:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMKX 090136 SVRMKE WIC079-133-090200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 734 PM CST WED MAR 8 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 800 PM CST * AT 734 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 4 MILES SOUTH OF WAUKESHA...MOVING NORTHEAST AT 45 MPH. ONE INCH HAIL HAS BEEN REPORTED IN MILWAUKEE COUNTY * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW BERLIN BY 735 PM CST. BROOKFIELD BY 740 PM CST.\ BUTLER BY 745 PM CST. GLENDALE BY 750 PM CST. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:30 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Mar 8, 3:30 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CST WED MAR 8 2000 FCST CHALLENGES CENTER ON DESCRIBING AREAL COVERAGE OF PCPN TONITE... CHANGEOVER IN PCPN AND TEMP TREND ON THU. SHORT DISC DUE TO PENDING SVR WX. IN THE SHORT TERM...COMPLEX FORECAST AS ROUND OF EVE TSTMS TO GRADUALLY GIVE WAY TO OCNL SHWERS WITH APPCH OF MAIN SYSTEM. ETA/AVN/NGM PROGS ALL WEAKEN AND OPEN UP MAIN SYSTEM WITH TIME. WILL ATTEMPT TO TIME FALL OF TEMPS OVERNITE AS TEMPS TO REMAIN MILD THRU MUCH OF THE NITE. THEN WILL GO WITH FALLING TEMPS THRUOUT THU WITH ANY LINGERING RAIN CHANGING TO LITE SNOW/FLURYS. IN THE FAR TERM...TRAILING TROF FROM DEPARTING LOW TO KEEP CLDS IN FOR MUCH OF FCST PD. .UWNMS MODEL...ONLY IN THRU 24 HRS...SHOWING NO QPF THRU 09/12Z. .MKX...NONE. 0...0...0...0 ZAJDEL
In the hours before
Special weather statement, Mar 8, 4:24 PM CST, 3 hours 10 minutes before
WIZ046-047-051-052-056>060-062>072-090200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 424 PM CST WED MAR 8 2000 ...TORNADO WATCH IN EFFECT FOR MUCH OF SOUTHERN WISCONSIN UNTIL 8 PM... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE RAPIDLY NORTH-EASTWARD THROUGH SOUTHERN WISCONSIN THIS LATE AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE VERY HEAVY RAINS AND HAIL. RAINFALL AMOUNTS OF BETWEEN 1/4 AND 1/2 INCH PER HOUR ARE POSSIBLE WITH SOME OF THE HEAVIER STORMS. 1/4 TO 1/2 INCH HAIL IS ALSO POSSIBLE. ISOLATED TORNADOES WILL BE POSSIBLE THIS EVENING. PERSONS IN SOUTHERN WISCONSIN SHOULD MONITOR THE WEATHER RADIO FOR LATER STATEMENTS AND WARNINGjS. MK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:12 PM CST | Tornado Warning | MKX | Milwaukee | 33 min |
| Mar 8, 6:23 PM CST | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 52 min |
| Mar 8, 6:37 PM CST | Tornado Warning | MKX | Dodge | 38 min |
| Mar 8, 6:44 PM CST | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 46 min |
| Mar 8, 6:48 PM CST | Tornado Warning | MKX | Fond du Lac | 42 min |
| Mar 8, 7:11 PM CST | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 49 min |
| Mar 8, 7:40 PM CST | Severe Thunderstorm Warning | MKX | Sheboygan | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.